I have an allergy to shellfish. I was told by a friend that I should not take naproxin with this allergy. Is this true?
I developed an allergy to shrimp last year at age 75, with red itching blotches on my chest and back, and swelling and itching above my right eyebrow. Last month I started taking Aleve (naproxen) for the pain of a pulled muscle, and I had a somewhat similar, but much more severe allergic reaction. I had large red blotches on my chest and back, with pronounced itching. These patches blistered in some places, and later scabbed over. I also had the swelling above my right eyebrow and some patches on my forehead. I later developed sores inside my mouth, which made eating uncomfortable. This allergic reaction appeared to be a form of the potentially fatal Stevens Johnson Syndrome. Even though I took Benadryl right away, and soon used hydrocortisone ointment, I did not get much relief. Some of the skin redness lasted for over a month. I intend to avoid Aleve and other NSAID medication, as well as shrimp (I am not aware of any allergy to other shellfish, but know that this is quite possible).
- Naproxen Information for Consumers
- Naproxen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Naproxen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Sep 2009 • 1 answer
Posted 11 May 2010 • 1 answer
Posted 27 Aug 2011 • 1 answer
Posted 17 Dec 2011 • 1 answer
Posted 24 Nov 2015 • 1 answer